John Libbey Eurotext

European Journal of Dermatology

MENU

Drug eruption due to Bufferin® showing erythema exsudativum multiforme with a photo-recall-like phenomenon Volume 8, issue 4, June 1998

Figures

See all figures

Authors
Department of Dermatology, Faculty of Medicine, Kyoto University, Kyoto, 6068507 Japan.

A 21-year-old woman who had been taking several kinds of analgesics to treat dysmenorrhea developed episodic attacks of a purpuric macular eruption and a burning sensation on unexposed areas of the upper chest and back where she had sustained severe sunburn eight months earlier. Target-like lesions developed on these areas after intake of Bufferin®, a combination of aspirin and dialuminate. After the eruptions had abated following systemic administration of a corticosteroid agent, a challenge test was performed, using a quarter of a tablet of Bufferin®. The patient developed a temporary burning sensation and a erythematous color on the previously sunburned skin. We diagnosed this case as a drug eruption due to Bufferin® showing erythema exsudativium multiforme with a photo-recall-like phenomenon. In our case, skin tests would be useful to confirm the causal drug.